my questions but - I started a new med. on Tuesday - .25 mg zoloft I am worried that I might be becoming hypomanic again I have taken .5mg so far. I feel good but possibly too good. I felt somewhat more social yesterday and took a two hr. nap at 6:00 PM yesterday -went to bed at 10:00 and am now up at 3:30AM Thursday. I don't feel too much like doing work right now but I do feel optimistic just in general. So what do you think hypomanic or just the new med. kicking in. I take - 2000mg depakote, 200mg lamictal, 1 mg klonopin (but only needed .5mg yesterday). I really want the zoloft to work. So what are your opinions.
Hi, Poppe! In no way are you being a pain ~questions are what this forum is for!
I know exactly how difficult it is to differentiate between *feeling better* and hypomania. Antidepressants are used very cautiously in Bipolar I because of the possibility of inducing hypomania and/or rapid-cycling, and because they aren't highly effective against Bipolar depression although they do have benefits in some cases.
Because you just started the Zoloft it's not likely that it's the culprit. It takes days to weeks for the medication to reach therapeutic levels in your system
You should let your doctor know how you're feeling and follow his advice. If your mood stabilizers aren't working as well as you like there are other options ~
Seroquel (antipsychotic) is approved for Bipolar mania/depression and the older gold standard, lithium, is very effective for many people.
Best wishes and I hope this all works out for you very soon! WCV
- Zoloft Information for Consumers
- Zoloft Information for Healthcare Professionals (includes dosage details)
- Side Effects of Zoloft (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Mar 2013 • 1 answer
Posted 11 Jan 2014 • 3 answers
Posted 2 Jan 2015 • 3 answers
Posted 15 Apr 2015 • 2 answers
Posted 14 Dec 2015 • 5 answers